MAUDE Adverse Event Report: TORNIER INC TORNIER PERFORM REVERSED LATER ALIZED GLENOSPHERE +3 DIA 42MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER INC TORNIER PERFORM REVERSED LATER ALIZED GLENOSPHERE +3 DIA 42MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number DWJ024
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Unspecified Infection (1930); Joint Dislocation (2374)
Date of Event 03/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed. a review of the device history is not possible because the lot number was not communicated. should additional information become available, it will be provided on a supplemental report.H3 other text : device was discarded.
 
Event or Problem Description
It was reported that the patient underwent left reverse shoulder replacement on (b)(6) 2023.Patient's shoulder dislocated two days later, which was manipulated and a closed reduction achieved.Patient again dislocated their prosthetic shoulder two days later.Decision made to open wound up, and determine cause of instability.Also, patient's wound returned a positive swab for "colonization" according to surgeon.During surgery, multiple tissue specimens were taken, for pathology.An osteophyte of the postero-superior aspect of the proximal humerus was identified as the likely cause of the range of motion impingement, leading to instability / dislocation.This was removed; the glenosphere was exchanged (as there were minor scratches on the polished surface).The 6mm poly was also exchanged for a 9mm poly, which conferred greater stability, and adequately tensioned the joint.Stable range of motion obtained; wound closed.Both explanted prosthesis discarded by scrub nurse.

Brand Name
TORNIER PERFORM REVERSED LATER ALIZED GLENOSPHERE +3 DIA 42MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16792079
Report Number0001649390-2023-00073
Device Sequence Number5692213
Product Code KWS
UDI-Device Identifier00846832090396
UDI-Public00846832090396
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K161742
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberDWJ024
Device Catalogue NumberDWJ024
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2023
Initial Report FDA Received Date04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight80 KG